Apixaban Rash

Updated
DavidR Says:

After two years on apixaban I have developed an itchy rash. It's subsurface and is most intense around my waist. My doctor wants me to change to xarelto. I am delaying starting another blood thinner until the rash subsides.

Can anyone share their experience with these symptoms and their solution ? Thanks.

3 Replies

Earliest Newest Votes
1
Verwon Says:

While this medication is listed by the FDA as causing a rash as a side effect, or as a possible allergic reaction, it is odd that it would appear after 2 years of taking it, though we are all different, and I am not a doctor.

How long have you been off of it, now?

There is a chance of your experiencing rebound effects, such as blood clots, if you stop it abruptly, without switching to a different medication, according to NIH warnings, so it is best to be careful and follow your doctor's instructions.

Has there been any change?

Was this helpful? 1
2
DavidR Says:

Re: Verwon (# 1) Expand Referenced Message

Thanks for your prompt response.

The very low intensity rash started after about one year I started taking metoprolol and apixaban.

I've been off the apixaban medication for a bit more than a week after having used it for more than two years together with the beta blocker, metoprolol. In consultation with my doctor, I stopped the metoprolol about three months ago. Holter tests after 10 weeks showed almost the same rate control results, with and without metoprolol, except that without metoprolol I do not have very low heart rates when I'm sleeping.

He suggested a pause and then changing blood thinners. I haven't started the new blood thinner yet.

So far, there has been no change in the intensity of the rash. I suspect that you are correct in suggesting the rash is an allergy related to something else.

Thanks again, DavidR

Was this helpful? 0
3
DavidR Says:

After one month 'off' apixaban, the rash has subsided a modest amount. It's not quite as intense nor as widely spread a month ago,

My dermatologist has taken a biopsy and will have results in ten days or so.

Was this helpful? 0

More Discussions:

what adverse effects experienced as a result of apixaban

I haven't started using Eliquis, yet although it's been prescribed for my atrial flutter problem, but I've r...

2 REPLIES
Rash after quitting Lyrica

I took Lyrica (150mg daily) for 2 years. The medicine helped reduce my leg and hip gain greatly. In January I started wo...

63 REPLIES
Rashes from Tecfidera

I have been have been having this dry skin rash that started on one breast first, then it move to my back then to my che...

3 REPLIES
Rash when switching from normal Metformin to ER?

I have been taking normal metformin (1000mg per day) since April 2014. It had a strong GI effect on me (10 bathroom trip...

3 REPLIES
rash after taking prozac

took Prozac for 3 weeks and developed an itchy red rash over my body nothing helps how long will Prozac take to get out ...

3 REPLIES
rash on legs after 9 days of use

My 5 yr old was placed on this med for possible uti and she came home from school today with a rash on 1 of her legs, sh...

3 REPLIES
Rash from Levothyroxine

My dosage was just changed from 50mg. every other day 75mg every other day. My new dosage is 75mg everyday now. Since I ...

3 REPLIES
Rashes Associated W/prolea

Had my second injection of Prolea Nov. 2012. Have developed severe rash on both lower ankles and feet. The rash itches, ...

2 REPLIES
Rash from Purbac

Hi, I am 21 and currently using Purbac. Its been 2 weeks now. I recently developed a rash on one side of my cheek about ...

2 REPLIES
Rash, been off liquids over a month

Ugly rash on torso legs and arms, Dr no help. Had knee blood clot, gone now. Been off liquids over a month. Does anyone ...

2 REPLIES